How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr Stan Your Own Question
Dr Stan
Dr Stan, Doctor
Category: Medical
Satisfied Customers: 684
Experience:  Physician at Stanley L Simpson, DO
Type Your Medical Question Here...
Dr Stan is online now
A new question is answered every 9 seconds

My mother, 88 years old, had a chronic stroke on February 18,

Customer Question

my mother, 88 years old, had a chronic stroke on February 18, 2016 and she has had a constant temple and top of the head headache since then.
When I took her to the hospital on February 22, 2016, the emergency doctors told us that she had had a series of "pin point strokes" in the last few years. They did a scan and an X-ray, blood test, urine test and they explained to us that she would probably be having more in the future.
In March 2005, she had an open heart surgery and they removed her "mitral valve" and installed a "porcine MV replacement. She was on Warfarin for the past 11 years and on the March 30th, 2016 the cardio specialist change her medication to "APIXABAN 2.5mg(Equilius) " to see if it would help with her condition.
She has no side effects from this new medication but her headaches have not changed, they remain the same and she is totally exhausted from these 24/7 headaches.
The new family doctor does not seem to know what to do with her and the family is now worried that she is going to spend the rest of her life with that severe headache.
We are searching for answers to help allivate her condition.
We seem to be at an dead end for sollution.
She has had severe headaches in the past and she had "biopsies down on both her temples" and not much resulted from thoses researches. We were told that she needed to see a neurologist and we did but the results were that she had "skull arthritis".
At that time they told her to take "regular tylenol" when needed. She is now taking 3 tylenols a day @ 500 mg and feels no comfort from it.
Last January 2015 she fractured T-11 and T 12 in her spine and was recovering pretty good from that where she was at a point where she could manage walking and doing some exercises.
Yesterday, I brought her to the doctors office again and he took a blood and urine test
and he told me that we had to wait for those results before proceeding on. He said that she may have developped a disease which older people can get if they show signs of severe headaches.
The whole family feels desperate to find answers as it is terrible to watch her suffer in this manner. She still eats 3 meals a day but as soon as she is done, she goes back to her room and just wants to lie down all the time; after breakfast, after lunch and after supper...... she does not even want to put the light on at night and she has quit reading and watching tv.
Hoping you can help us understand!
Thanks in advance
Submitted: 6 months ago.
Category: Medical
Expert:  Dr Stan replied 6 months ago.
Hi, this is Dr Stan and I will try to help you today. It is unfortunate that your mother is not able to get relief from her headaches. I want you to stop the Tylenol and give mom over the counter Aleve, 2 tablets by mouth every 12 hours. Aleve is a non-steroidal anti inflammatory and will work better to relieve her pain. Make sure she eats foods high in potassium since she is on Furosemide such as bananas. Any questions?
Expert:  Dr Stan replied 6 months ago.
Do you have any additional questions for me? I will enable the rating page for you, but feel free to request more information if needed. Thank you, ***** *****

Related Medical Questions